Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 166, NWS Kansas City, MO

August 10, 2020Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 10, 2020, 10:37 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Aug 10, 2020, 11:01 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 10:37 PM CDT (03:37 UTC)
In effect from
Aug 10, 2020, 11:01 PM CDT
Expired
Aug 11, 2020, 6:31 AM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

248 
WGUS43 KEAX 110337
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1037 PM CDT Mon Aug 10 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-120336-
/O.NEW.KEAX.FL.W.0166.200811T0401Z-200812T1017Z/
/VLYM7.1.ER.200811T0401Z.200811T0600Z.200811T1017Z.NO/
1037 PM CDT Mon Aug 10 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* until late Tuesday night.
* At 10:00 PM Monday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 22.5 feet by early Tuesday morning. The river will fall 
  below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   21.7   Mon 10 PM   22.5 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
1 follow-up statement
545 
WGUS83 KEAX 111131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
631 AM CDT Tue Aug 11 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-111201-
/O.CAN.KEAX.FL.W.0166.000000T0000Z-200812T1017Z/
/VLYM7.1.ER.200811T0313Z.200811T0515Z.200811T0850Z.NO/
631 AM CDT Tue Aug 11 2020

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  6:00 AM Tuesday the stage was 21.1 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  3:50 AM Tuesday.
* Forecast...The river will continue to fall to 12.6 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   21.1   Tue 06 AM   21.8 this morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 10, 7:04 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 10, 7:04 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
704 PM CDT Mon Aug 10 2020

.Discussion...
Issued at 354 PM CDT MON AUG 10 2020

The forecast continues to remain challenging today as a cold
front, reinforced by thunderstorm outflow, continues to push
through the forecast area. Storms have fired near and along this
front and are moving off to the northeast along a stout CAPE
gradient generally located along a line from the Kansas City
metro to northeast Missouri and curving northward into northern
Illinois as of about 2PM this afternoon. As the cap eroded early
this afternoon, storms quickly escalated given CAPE values of
3000-4000 J/kg...and while wind still remains the primary threat
this afternoon, hail under an inch has been reported with a few of
these storms. The area along this CAPE gradient will remain our
primary area of concern for severe potential the remainder of this
afternoon into this evening with damaging winds and hail
remaining the main threats.

As we head into the overnight hours, and especially Tuesday morning,
the main question will be if we will see another round of storms
develop. CAM models are starting to latch on to scattered storms
firing along this front between 09-12Z as another weak disturbance
moves through the flow and convergence increase along the front. The
aforementioned front looks to stall this evening then lift a bit
north overnight. As the cold pool strengthens beneath this area
of convection tomorrow morning, storms should push off to the
south through the morning hours. However, this all assumes that
the CAMs are correct, and since they have been struggling
lately...confidence remains somewhat low as to how the next 12 to
15 hours will play out.

As we head into the middle of the workweek...multiple shortwaves
running over the rather flat ridge will bring us periodic storm
chances through the end of the week. Overall, the threat for
severe weather looks low the remainder of the workweek.
Temperature-wise we will continue to see highs highs in the 80s
to low 90s. In the long-range, we will have to keep an eye a
trough progged to move across the Northern Plains as we approach
and enter the weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 650 PM CDT MON AUG 10 2020

VFR at all terminals with convection remaining well to the east
and south. The front still appears to be hung up across northwest
Missouri with light southerly to southeasterly winds at the
terminals. VFR conditions are likely to persist through the
period, although guidance indicates a chance for MVFR ceilings
Tuesday morning near and shortly after sunrise. Cannot completely
rule out some SHRA or TSRA during the TAF period, but confidence
at the current moment is not high enough to even mention VCSH/VCTS
or a PROB30. Winds may be a bit variable through the period, but
in general should remain light and out of the ESE to SE.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...PietrychaP
Aviation...BMW
Hazardous weather outlook, Aug 10, 5:18 AM CDT, 17 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
518 AM CDT Mon Aug 10 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
518 AM CDT Mon Aug 10 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered storms are expected this afternoon through Tuesday
morning. Strong to severe storms are possible this afternoon and
evening. Main concerns are damaging winds of 60 mph and scattered
flash flooding. Hail up to one inch is possible as well. Flash
flooding concerns may continue into the overnight hours.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 On and off storms are possible Wednesday through the end of the work
week. The potential for severe weather is low at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Aug 10, 10:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 S WARRENSBURG         38.74N 93.73W
08/10/2020                   JOHNSON            MO   PUBLIC

            LARGE TREE BLOWN DOWN ALONG HIGHWAY 13 SOUTH
            OF HALE LAKE RD. TIME ESTIMATED FROM RADAR.

&&

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:17 PM CDTSpecial Weather StatementEAXCooper28 min
Aug 11, 5:38 PM CDTSpecial Weather StatementEAXBates37 min
Aug 11, 5:49 PM CDTSpecial Weather StatementEAXPettis26 min
Aug 11, 6:25 PM CDTSpecial Weather StatementEAXPettis35 min
Aug 11, 6:33 PM CDTSpecial Weather StatementEAXPettis27 min
Aug 11, 6:50 PM CDTSpecial Weather StatementEAXHenry25 min

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.